Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 91, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Aug 11, 2009, 6:58 AM EDT for Belknap County, Merrimack County, New Hampshire. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2009, 6:58 AM EDT (10:58 UTC)
- Expired
- Aug 11, 2009, 7:45 AM EDT
- In force
- 47 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties Belknap County, NH, Merrimack County, NH
The radar
The Portland,ME radar (KGYX), 117 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 11.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2978 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 8.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 6:14 AM EDT, 44 minutes earlier.
Area forecast discussion, Aug 11, 6:14 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 614 AM EDT TUE AUG 11 2009 .SYNOPSIS... A LARGE AND WEAK AREA OF LOW PRESSURE WILL MOVE SLOWLY ACROSS NEW ENGLAND TODAY AND OFF THE COAST TONIGHT. WARM HUMID AND UNSETTLED WEATHER CAN BE EXPECTED WEDNESDAY AND THURSDAY AS A SERIES OF WEAK DISTURBANCES CROSS THE AREA. HIGH PRESSURE AND SLIGHTLY LESS HUMID AIR FOLLOWS FOR FRIDAY INTO THE UPCOMING WEEKEND. A BACK DOOR COLD FRONT OVER QUEBEC WILL BRIEFLY DROP SOUTH AND WEST INTO NORTHERN NEW ENGLAND SATURDAY AND SUNDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WILL UPDATE TO DROP F EARLY THIS MORNING PER LATEST MTR REPORTS. WILL ALSO INCREASE POP TO CHC OR LIKELY THRU MID COAST AND ADJACENT INTERIOR ZONES PER LATEST RADAR LOOP. OTHERWISE ANY CHANGES EARLY TDA ONLY MINOR BASED ON CURRENT OBSERVATIONS. PREVIOUS DISCUSSION...SFC LOW TRACKS SLOWLY THRU SRN NEW ENGLAND TDA IN RESPONSE TO APPROACHING POSITIVE TILTED H5 TROF. LOTS OF MOISTURE /H8 DEW POINTS AROUND PLUS 10 TO PLUS 12 C/ AND INSTABILITY /LIFTED INDEX AROUND MINUS 2/ AROUND FOR SYSTEM TO PRODUCE SHRA AND TSTMS TDA. VERY HIGH PRECIPITABLE WATER VALUES UPSTREAM...OVER 2 INCHES AT ALB...MOVING THIS WAY THAT MAY PRODUCE SOME HEAVY DOWNPOURS WITH ANY TSTMS. NOT EXPECTING SVR WX TDA DUE TO LIMITED SUNSHINE AND WEAK WIND SHEAR. THE GFS POPS ARE A LOT HIGHER THAN THE NAM POPS...WILL USE A COMPROMISE...GENERALLY HIGH CHC TO LIKELY FOR MUCH OF THE FCST AREA TDA. USED HPC QPF. USED A BLEND OF MAV AND MET MOS FOR TEMPS AND DEW POINTS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/... THE LOW MOVES OFF THE COAST EARLY TNGT BUT ANOTHER WEAKER LOW TO THE W DRIFTS ACROSS NEW ENGLAND AND OFF THE COAST LATE TNGT AS THE UPR LVL TROF CONTS TO MOVE SLOWLY E. THIS WILL KEEP SCT SHRA AND TSTMS IN THE FCST FOR EARLY TNGT WITH SLGT CHC TO CHC POPS LATER TNGT. PATCHY F WILL FORM...ESPECIALLY AREAS THAT SEE A FAIR AMOUNT OF RAINFALL DURING THE DAY AND EVENING. GENERALLY USED A BLEND OF MAV AND MET MOS FOR TEMPS AND DEW POINTS. USED BLEND OF NAM AND GFS POPS THOUGH BACKED OFF WHERE POPS LIKELY OR HIGHER. USED HPC QPF. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... A WEAK UPPER TROUGH OVER THE EASTERN THIRD OF THE NATION WILL LIFT OUT EARLY IN THE PERIOD AND BE REPLACED BY NEARLY ZONAL FLOW. BY THE END OF THE PERIOD A RIDGE WILL SET UP SHOP OVER THE EASTERN HALF OF THE COUNTRY. A WARM AND HUMID PERIOD CAN BE EXPECTED WITH TEMPERATURES AT OR ABOVE NORMAL. A SERIES OF WEAK DISTURBANCES WILL PROVIDE UNSETTLED WEATHER INTO THURSDAY. A RIDGE OF HIGH PRESSURE FOLLOWS FOR FRIDAY INTO THE UPCOMING WEEKEND. A BACK DOOR COLD FRONT OVER QUEBEC MAY BRIEFLY DROP SOUTH INTO NORTHERN SECTIONS OF THE FORECAST AREA LATE SATURDAY INTO SUNDAY. && .AVIATION /10Z TUESDAY THROUGH SATURDAY/... SHORT TERM /THROUGH TONIGHT/...WITH SHOWER AND TSTM ACTIVITY MOVING ACROSS THE REGION TDA AND TNGT AND WITH PATCHY F FORMING TNGT CONDITIONS WILL BE QUITE VARIABLE ACROSS THE FCST AREA INCLUDING ALL TAF SITES. BEST CHC FOR VFR CONDITIONS WILL BE THIS MORNING AND INTO THE AFTERNOON BUT EVEN THAT IS NOT VERY LIKELY. THE BEST CHC FOR LIFR TO IFR CONDITIONS WILL BE LATER TNGT WITH CLOUDS...SCT PRPC AND F. OUTSIDE OF CURRENT TSTM AT LEB WILL NOT FCST TSTMS IN TAFS YET BUT WILL INDICATE THE THREAT BY INCLUDING CB WITH THE CLOUD GROUPS. LONG TERM /WEDNESDAY THROUGH SATURDAY/...MVFR POSSIBLE IN SCATTERED SHOWERS AND THUNDERSTORMS WEDNESDAY AND THURSDAY. && .MARINE... SHORT TERM /THROUGH TONIGHT/...WILL UPDATE TO INPUT LATEST OBSERVED DATA WITH LITTLE OR NO CHANGES IN THE FCST. WITH WEAK LOW PRES CONTROLLING THE WX THRU THE SHORT TERM THE PRES GRADIENT REMAINS WEAK SO WINDS AND SEAS WILL STAY BLO SCA LEVELS. LONG TERM /WEDNESDAY THROUGH SATURDAY/...QUIET ON THE WATERS WITH WINDS/SEAS BELOW SCA CRITERIA. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Aug 11, 3:02 AM EDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 302 AM EDT TUE AUG 11 2009 MEZ007>009-012>014-018>028-NHZ001>010-013-014-120715- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 302 AM EDT TUE AUG 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS TODAY COULD PRODUCE VERY HEAVY RAIN ALONG WITH LOCALIZED DRAINAGE FLOODING AND PONDING OF WATER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-120715- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 302 AM EDT TUE AUG 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 11, 5:13 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 513 AM EDT TUE AUG 11 2009 NHZ003-005-007-008-111015- MERRIMACK-NORTHERN GRAFTON-SOUTHERN GRAFTON-SULLIVAN- 513 AM EDT TUE AUG 11 2009 ...A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY...GRAFTON COUNTY AND WESTERN MERRIMACK COUNTY THROUGH 615 AM EDT... AT 510 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF HANOVER TO 9 MILES WEST OF CLAREMONT...OR ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST OF WHITE RIVER JUNCTION TO 7 MILES NORTH OF SPRINGFIELD...MOVING EAST AT 30 MPH. THIS CLUSTER OF SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND PLAINFIELD... CLAREMONT... HANOVER... CORNISH... MERIDEN... CORNISH FLAT... LEBANON... NEWPORT... LYME AND CROYDON THROUGH 615 AM EDT. HEAVY DOWNPOURS...CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF UP TO 30 MPH CAN BE EXPECTED. HEAVY RAIN MAY PRODUCE PONDING OF WATER AND LOCALIZED DRAINAGE FLOODING. ES
Special weather statement, Aug 11, 6:13 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 613 AM EDT TUE AUG 11 2009 NHZ007>009-111115- BELKNAP-MERRIMACK-SULLIVAN- 613 AM EDT TUE AUG 11 2009 ...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...SULLIVAN COUNTY AND MERRIMACK COUNTY THROUGH 715 AM EDT... AT 612 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER GRANTHAM...OR ABOUT 9 MILES NORTHWEST OF NEW LONDON...MOVING EAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND MERIDEN... CORNISH FLAT... PLAINFIELD... NEWPORT... CROYDON... CORNISH... CLAREMONT... GRANTHAM... MOUNT SUNAPEE STATE PARK AND JOHN HAY NATIONAL WILDLIFE REFUGE THROUGH 715 AM EDT. SMALL HAIL...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 30 TO 40 MPH CAN BE EXPECTED. HEAVY RAIN MAY PRODUCE PONDING OF WATER AND LOCALIZED DRAINAGE FLOODING. ES
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:37 AM EDT | Severe Thunderstorm Warning | GYX | York | 53 min |
| Aug 11, 8:09 AM EDT | Special Marine Warning | GYX | 96 min | |
| Aug 11, 2:39 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford | 36 min |
| Aug 11, 2:58 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford, York | 47 min |
| Aug 11, 3:22 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec | 38 min |
| Aug 11, 3:46 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, York | 44 min |
| Aug 11, 4:08 PM EDT | Special Marine Warning | GYX | 67 min | |
| Aug 11, 4:31 PM EDT | Areal Flood Advisory | GYX | Kennebec, Knox, Lincoln | 119 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.